Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Fw: Hot Topics at The Body's "Ask the Experts" Forums

Posted Feb 01 2011 12:00am

From: "News at The Body" <update@news.thebody.com>
Date: 01 Feb 2011 18:16:13 -0500
To: <nelsonvergel@yahoo.com>
ReplyTo: "News at The Body" <update@news.thebody.com>
Subject: Hot Topics at The Body's "Ask the Experts" Forums

If you have trouble reading this e-mail, you can see the online version at: www.thebody.com/topics.html


February 1, 2011
Visit the Forums
"Hot Topics" Library
Change/Update Subscription


LIVING WITH HIV/AIDS


  Loss of Libido After Diagnosis: Is This the End of My Sex Life?
I haven't had sex in the three years since my HIV diagnosis. At 44, my testosterone levels are actually higher than normal and aside from HIV, I'm in very good physical health. The first year or two I figured that, after some time had passed and the initial shock of my diagnosis had worn off, sex would once again be part of my life. That time has come and gone and I still have no desire to be sexual with another man. Is there anything I can do to jump-start my sexual desire?

David Fawcett, Ph.D., L.C.S.W., responds in the "Mental Health and HIV" forum


  How Do I Deal With Having HIV?
I cannot deal with the mental anguish of having HIV. I keep waiting to develop drug resistance or something else bad to happen. I just want it to be over and I'm considering just not bothering anymore. I'm seeing a counselor and was put on Wellbutrin (bupropion), but I still can't cope. What can I do? How long have others you've known been able to deal with this?

David Fawcett, Ph.D., L.C.S.W., responds in the "Mental Health and HIV" forum


NUTRITION, EXERCISE & HIV/AIDS


  Any Tips for Eating Well and Losing Fat?
I'm doing well on Atripla (efavirenz/tenofovir/FTC). My viral load is undetectable and my CD4 count is around 400. But I've gained more than 40 pounds and I need to lose some weight. Also, my bowel movements are all loose, and most have an oily film floating on top of the water. What could be causing this? Do you have any everyday fat-loss and nutrition tips for me?

Nelson Vergel responds in the "Nutrition and Exercise" forum


  Can an HIVer Still Train to Run a Marathon?
I've been HIV positive for five months. I now take medication and I feel good. Would it be possible for me to start a training program to run a marathon?

Nelson Vergel responds in the "Nutrition and Exercise" forum


MIXED-STATUS COUPLES


  Is Natural Conception Really Possible For Mixed-Status Couples?
I asked my doctor what other options are available for mixed-status couples wanting to have a child, aside from IVF (in-vitro fertilization) and sperm washing. He said that as long as the HIV-positive partner's viral load remains undetectable, it is indeed possible to conceive naturally since the chances of transmitting the virus are extremely low and very close to zero. He also suggested that the HIV-negative partner take HIV meds after exposure to further reduce the possibility of infection. What are your thoughts?

Keith Henry, M.D., responds in the "Managing Side Effects of HIV Treatment" forum


BODY SHAPE CHANGES & HIV/AIDS


  How Long Will It Take to Recover Lost Fat After a Med Switch?
A year and a half ago, I switched an HIV med in my regimen in favor of Viread (tenofovir) to stop the progression of lipoatrophy. What can I do to reverse the effects of lipoatrophy more quickly?

Nelson Vergel responds in the "Nutrition and Exercise" forum


  Do Any Body Shape Changes Develop From Taking PEP?
I am currently on a 28-day course of Combivir (AZT/3TC) and Kaletra (lopinavir/ritonavir). Have there been any reported cases of lipoatrophy or lipodystrophy from taking this regimen as PEP (post-exposure prophylaxis)?

Keith Henry, M.D., responds in the "Managing Side Effects of HIV Treatment" forum


HIV/AIDS TREATMENT & SIDE EFFECTS


  Is Morning Lightheadedness a Side Effect of Atripla?
I've been taking Atripla (efavirenz/tenofovir/FTC) for two months with no really bad side effects, except after waking up, I feel lightheaded. I have to sit for a few minutes before it goes away. What could be causing this, and what can I do?

Keith Henry, M.D., responds in the "Managing Side Effects of HIV Treatment" forum


  Do-It-Yourself Dosing Changes: What's the Risk?
I've been taking Atripla (efavirenz/tenofovir/FTC) for close to two years and have had good success overall with the medication. However, it baffles me that a 400-pound guy would be on the same pill as a 150-pound guy. I'm concerned about the potential long-term effects these meds could have on my liver and kidneys. Is there an alternative dosage that maintains the ratio of the three meds in Atripla? Would there be any problem with splitting the pills and taking a half-dose on alternating days?

Robert J. Frascino, M.D., responds in the "Fatigue and Anemia" forum


More Questions About HIV/AIDS Treatment & Side Effects:


Connect With Others

My Partner Doesn't Feel Sexual Anymore: Is It Me?
(A recent post from the "Gay Men" board)

I have been in a relationship for two years now. We're both positive. However, he does not feel sexual. What could be going on? Has anyone else had a similar experience? Is it me? -- 2cyclefun

Click here to join this discussion, or to start your own!

To do this, you'll need to register with TheBody.com's bulletin boards if you're a new user. Registration is quick and anonymous (all you need is an e-mail address) -- click here to get started !



OTHER HEALTH ISSUES & HIV/AIDS


  How Are Anal Lesions Screened and Treated?
I'm 56 years old and I've been HIV positive for 25 years. In 2008 I was diagnosed with "intense dysplasia in the anal canal." I get an anoscopy every year to follow up. What do you know about anal dysplasia? What else can be done to monitor or treat this condition? Is it likely to develop into anal cancer?

Nelson Vergel responds in the "Nutrition and Exercise" forum


  Should I Worry About Getting a Cortisone Injection?
I started Atripla (efavirenz/tenofovir/FTC) 10 days ago and have three weeks before my next blood draw. Due to a long-term running injury, my orthopedist suggested I get a cortisone injection in a bursa sac in my hip. I asked my HIV doctor about potential drug interactions; he said he didn't have any "serious concerns" given that it was a one-time, localized injection, but he did tell me that steroids suppress the immune system, and that the cortisone could potentially affect my next lab test results. Do you have any thoughts?

Nelson Vergel responds in the "Nutrition and Exercise" forum


  What Steps Can I Take to Lessen My Depression?
Besides medication, what can be done to alleviate depression? Are there any alternative supplements I can take or activities I can do?

David Fawcett, Ph.D., L.C.S.W., responds in the "Mental Health and HIV" forum


UNDERSTANDING HIV/AIDS LABS


  Could My Perinatally Infected Child Be HIV Negative After All?
My 9-year-old child contracted HIV from his birth mother. He was diagnosed at 10 weeks of age and started HIV meds immediately. By 14 weeks he had an undetectable viral load using ultrasensitive testing. He has never had a detectable viral load. He recently tested negative for HIV antibodies. He also experiences side effects from his HIV meds. I've asked his doctor if he can prove my son still has HIV. His doctor doesn't know of a test that could do so. Do you know of such a test?

Mark Holodniy, M.D., F.A.C.P., C.I.C., responds in the "Understanding Your Labs" forum


HIV TRANSMISSION


  What Percent Risky Was My Behavior?
I recently had sex with an HIV-positive guy. I was the top and did not use a condom. I know there's some risk, but do you know the percentage? Does ejaculating inside the partner carry more risk than pulling out?

Robert J. Frascino, M.D., responds in the "Safe Sex and HIV Prevention" forum


  Stories From the "Worried Well": I Wasted 7 Years Worrying About HIV!
It's hard to remember when you're wracked with fear that HIV is not the easiest virus to transmit, and that not every encounter will lead to HIV. Waiting seven years to get tested did nothing for me physically or mentally. For all you out there who are afraid to take that step, use my story as an example and don't waste precious time. Get out there and know your status!

Robert J. Frascino, M.D., responds in the "Safe Sex and HIV Prevention" forum



Worried Your Spam Filter Might Trash Our Mailings?

The Body's e-mail updates are especially prone to being caught up in spam filters, since our newsletters tend to refer frequently to sex, drugs, the human anatomy and so forth.

To make sure you never miss one of our mailings because anti-spam software labeled it as junk mail, add update@news.thebody.com to your address book, talk to the person who manages your e-mail security or check your anti-spam program's instructions for more information.

About This E-mail

This e-mail update has been sent to nelsonvergel@yahoo.com.

Want to change your subscription? Click here or send us a message at updates@thebody.com .

Missed an update? Our archive of past updates will keep you in the loop.

Have any other questions or comments, and don't want to send an e-mail? Feel free to snail-mail us at
The Body's E-Mail Updates
The HealthCentral Network, Inc.
250 West 57th Street
New York, NY 10107





Activist Central

  Urgent Action Required to Fight Unscientific, Stigmatising Nebraska Bill That Will Criminalise Body Fluid Assault on Public Safety Officers


  Feb. 10: HIV, Health Care Reform, Prevention: How to Make It All Work!


  Register for AIDSWatch 2011 in Washington, D.C., February 16-18


Post a comment
Write a comment:

Related Searches